|Online since 2002|
About PhentermineUse this discussion forum to share your experience with Phentermine side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Questions about Phentermine
I have a few questions. First, I took phentermine 2 years ago for a couple months. It never took my appetite completely away like others said. But I just found out SSRI antidepressants can make it not as effective because most of them raise your appetite. At the time I was on paxil 40 mg daily which really raised my appetite. I only lost 20 lbs. total.
I just started back on phentermine after having a baby. This time I was on viibryd 40 mg. daily which severely raised my appetite. At first I felt like the phentermine wasnt working, I didnt feel anything. I was taking two 37.5 mg tabs a day so he increased me to 3 tabs a day, 1 and a half twice a day. I also went to my pcp and changed the viibryd to prozac 20 mg since prozac isnt likely to raise appetite and I kept the dose low at 20 mg in case it did raise my appetite it wouldnt be as much. So with this change and taking 3 tabs a day I still have an appetite but I dont eat as much.
Another thing is after I take the first dose I dont have any decrease in appetite and sometimes get really sleepy. Then when I take the second dose hours later then I get energized and slight decrease in appetite. What could cause that? I wait at least 4 hours or longer before taking the second dose. Then I read online that some doctors were prescribing a low dose of prozac, 20 mg, with phentermine because it helps it work better and the phen lasts longer. Its called phen-pro. Well I happen to be on prozac 20 mg now but I have slightly decreased appetite, none more than before. Have you heard about this phen-pro combo or does it really work?
My next question is could I have developed a tolerance to it from taking it 2 years ago? But again, I didnt have a total loss of appetite 2 years ago either. If I have developed a tolerance wouldnt I not be feeling any side effects? Because after I take the second dose I get a burst of energy, my heart races slightly, and I feel pumped. But my appetite is still just slightly decreased. Is it normal for some people to never experience total or significant appetite loss, but a mild decrease in appetite? A lot of people say their not hungry at all and they have to remind themself to eat but that never happened for me.
Last question, ive been seeing a lot of people say they take days off without taking it to prevent from building a tolerance. Does that work? Is that a good idea to do? Thanks so much for reading this and sorry for so many questions. I look forward to your response.
AskDocWeb: The phen-pro combo does seem to work but we have a growing concern about using SSRIs in general. Please read Suicidality, violence and mania caused by selective serotonin reuptake inhibitors (SSRIs)" which notes that clinical studies conducted for the FDA approval process for Prozac have shown increased rates of mania. For example, even in the relatively short 4 to 6 week trials used for the approval of Prozac for depression, slightly more than 1% of patients developed hypomania and mania. This may be one explanation for the increase in gun violence and mass shootings such as occurred at the Sandy Hook Elementary School.
An unpublished FDA report obtained through the Freedom of Information Act indicated that fluoxetine (Prozac) caused mania at a three times greater rate than tricyclic antidepressants given in the same studies. Furthermore, in 23 of the 33 cases, fluoxetine caused mania in patients with no past history of mania.
"Building up a tolerance" for the medication refers to the effectiveness of the drug. Side effects are a separate issue. Those who have tried taking a break to regain the effectiveness of their weight loss medication have reported limited success. They also say that the tolerance builds up faster the second time around.
Lost 175 lbs but...
I took Phentermine and topomax for 29 months and lost 175 lbs. I developed dreadful headaches and had to stop both meds. I gained all of the weight back within a year or so and now I'm even heavier than when I started. I suffer now still from extreme fatigue, depression and other things I prefer not to mention. It was the most wonderful and yet one of the most heart-breaking experiences of my life. After so long the meds seem to lose their helpful effects and my good habits that I had learned slowly unraveled into a tangled twine of terror. My bad. It was fun while it lasted though. I have no energy at all now and I want to sleep all the time. That's it.
Read more feedback from users.
Report - 2 - 3 - 4 - 5 - 6 - 7 - 8 - 9 - 10 - 11 - 12 - 13 - 14 - 15 - 16 - 17 - 18 - 19 - 20 - 21 - 22 - 23 - 24 - 25 - 26 - 27 - 28 - 29 - 30 - 31 - 32 - 33 - 34 - 35 - 36 - 37 - 38 - 39 - 40 - 41 - 42 - 43 - 44 - 45 - 46 - 47 - 48 - 49 - 50 - 51 - 52 - 53 - 54 - 55 - 56 - 57 - 58 - 59 - 60 - 61 - 62 - 63 - 64 - 65 - 66 - 67 - 68 - 69 - 70 - 71 - 72 - 73 - 74 - 75 - 76 - 77 - 78 - 79 - 80 - 81 - 82 - 83 - 84 - 85 - 86 - 87 - 88 - 89 - 90 - 91 - 92 - 93 - 94 - 95 - 96 - 97 - 98 - 99 - 100 - Page 101 - 102 - 103 - 104 - 105 - 106 - 107 - 108 - 109 - 110 - 111 - 112 - 113 - 114 - 115 - 116 - 117 - 118 - 119 - 120 - 121 - 122 - 123 - 124 - 125 - 126 - 127 - 128 - 129 - 130 - 131 - 132 - 133 - 134 - 135 - 136 - 137 - Last Page 138
If you find this page useful share it with others. If you have used Phentermine, use the form below to add your review of Phentermine, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by!
This consumer advocate website is protected by copyright © 2008-2013 Askdocweb, Inc. All Rights Reserved. This is a layman's report on Phentermine and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about healthcare.